AF Association

A-fib after ablation

After procedure had upper back and chest pain which MD diagnosed as pericarditis. Started on colchicine. Pain went away but back pain and shortness of breath returned. MD wants me to take colchicine for 2 more weeks (causing diarrhea) but no definitive EKG changes shows pericarditis. A-fib returned 1 week after procedure. Do I really need colchicine if what I read in the form it might take longer for heart to heal?

4 Replies
oldestnewest

It can take three to six months for things to fully settle and the heart to heal and AF is not uncommon in that period. It may well sort itself out given time. Central chest and back pain post ablation is also fairly normal for a few days and can be caused by inflammation of the oesophagus Many people find they need to take acid inhibitors for a month or two post procedure. What did your EP say about it?

Reply

They didn’t say anything about the esophagus, which makes sense because of location. EP Fellow not as informative as I would like, I’ll have to start being more assertive. After ablation was in sinus rhythm for 1 week and now continuous A-Fib. This forum has already provided me with information and support. Thank you.

1 like
Reply

I take colchicine for gout terrible tummy upset once gout settled was given allopurinol AF has been much improved don't know if it is the gout drug or just coincedence

1 like
Reply

Totally agree that one area doctors, apart from some like oncologists who receive special training, fall down is in being informative in what they say. However unless a patient arrives having read up on their condition ninety percent of what they say will not be understood anyway. I really think appointment letters from EPs should point their patients to read this site before attending the first interview. I know it helped me ask the right questions.

1 like
Reply

You may also like...